Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Itchy, stingy patches on face, hairline, ear that dry up and cause white flakes. What is the cause?

hi, ihave itchy red patches on my face that sometimes sting, they can be really red and noticable one day and then dry up and white and flakey in a couple of days then disapear, my face is ok for a few days then they appear again. I have bumby sore itches patches across the top of my hair line that are extreamly itchy and very dry flakey scalp . my ears are very dry and flakey and itch espeacially behind them, please could you tell me what this is as everytime i go to my gp he digonoses something else and gives me creams tablets etc and none have worked as yet. i have had this about 7 months now and i am 27 years old. thankyou in advance
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  205
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
From the description you have given, it seems to be a case of seborrheic dermatitis. Use a good anti fungal and salicylic acid or coal tar based shampoo every alternate day to reduce dryness, flakiness and itching on scalp. You also need to use an anti fungal steroid cream on face and behind ears to treat these areas. If the lesions are too itchy, take oral antihistamine like cetirizine. I would also like to emphasise as dermatology is a visual field, it is always better to consult a dermatologist prior to starting any treatment. Hope that answers your query. Take care.
Answered: Thu, 10 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor